New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

becellea74
Regular Member


Date Joined Apr 2008
Total Posts : 90
   Posted 7/29/2010 4:27 AM (GMT -7)   
please help just left hospital they said i have a stricture and need surgary so scared have anxiety disorder in hospitals panic attacks cant handel it in there how am i going to cope when in 2wks have to have it any sugestions.x idea

andorable
Veteran Member


Date Joined Jun 2005
Total Posts : 981
   Posted 7/29/2010 4:40 AM (GMT -7)   
Hi Becellea,
Sorry to hear your having a tough time and needing surgery. Are you on any meds for your anxiety and panic attacks? I used to suffer with them too but since being on anti depressants it has helped. Talk to your surgeon about your concerns and how your feeling about it all and Im sure you will find they will be more than helpful in setting your mind at ease. What surgery are you having done? Right hemicolectomy? I hope you get better soon and keep us posted.
Take care
Doreen

missnuts
Regular Member


Date Joined Apr 2010
Total Posts : 76
   Posted 7/29/2010 4:42 AM (GMT -7)   
Really feel for you. I have never had this problem with hospitals so can't put myself in your shoes. Try to focus on how much better you will be when you have had the surgery and give yourself a treat to aim for, something you have not been able to do before. Also make sure everyone you come into contact with knows how scared you are. I always want to know exactly what is going to happen to me, what I will be given and how I will feel - for me knowing all this takes away the fear of the unknown. I have always found in most situations the fear of whatever it is, interview, dentist, new job, is usually worse than when it actually happens. I will be thinking of you.

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 7/29/2010 6:22 AM (GMT -7)   
I think after the surgery you will actually feel more comfortable in the hospital because thats where the pain meds and tender care will be given. Sending healing prayers your way and hope your surgery leads to a long long remission. Hugs!
Gail*Nanners* Co-Moderator for Crohns Disease 
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 7/29/2010 6:55 AM (GMT -7)   
I'm wondering whether you have been undertreated. (Just saw your dosage in an earlier signature.)
 
With your symptoms, if you were still on 20 of pred then that is low...in fact, when it does induce symptom relief at, for instance, 45, and then the patient tapers slowly down, 20 is the first point of danger, when a full blown flare can recur.  50 of Imuran is low, too...many docs use 100 and I heard one doc say he uses at least 70 for every patient.  
 
Tramadol shouldn't be taken by anybody with Crohn's because, like ibuprofen, it can cause intestinal bleeding. (And did so in my mother.)  

Post Edited (njmom) : 7/29/2010 9:24:31 AM (GMT-6)


becellea74
Regular Member


Date Joined Apr 2008
Total Posts : 90
   Posted 7/30/2010 12:29 AM (GMT -7)   
thanku for your advice this is my 3rd surg on my sml b and will stop taking the tramadol to have an app at doks on 6 aug and will keep you posted thanku again for input xxoo.

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 7/30/2010 4:24 AM (GMT -7)   
If you are really close to the time of having surgery, I can see why they don't want to up the dosage of your meds right now.
 
Am hoping your surgery gives you a nice, long remission! There are things you can do, for instance, breathing exercises, to help calm panic attacks. These exercises: a) get your mind off what is scaring you and b) stimulate the body's calming response. They would need to be practised in advance of your hospital stay.
 
A psychiatrist who believes in and helps patients with breathing exercises can help you learn how to do them - this person can also make a judgement call on whether you need anti-anxiety medication.
 
There are also self-help sites for breathing exercises like this one:
 

Cyborg Ninja
Veteran Member


Date Joined Jan 2006
Total Posts : 660
   Posted 7/30/2010 12:28 PM (GMT -7)   
Njmom - I've never heard of tramadol causing intestinal bleeding. Where did you get that information?
Current DX: Graves' disease, Crohn's disease, gallstones, scoliosis, syringomyelia

grumpygi
Regular Member


Date Joined May 2010
Total Posts : 266
   Posted 7/30/2010 12:42 PM (GMT -7)   
I too went to this drug's web site and read through the side effects -GI bleeding is not there.  The Brand name for this drug is Ultram and there is 4-6 hour dosing and 24 hour dosing in the extended version. Toradol then is an NSAID that is often given in ER's and/or prescribed which is included in the following list of NSAIDS (non-steroidal anti-inflammatories) and of course would be associated with GI bleeding. 
 
MedicineNet.com:   Nonsteroidal antiinflammatory drugs (NSAIDs) are a class of drugs are used to treat inflammation, mild to moderate pain, and fever. Examples of the most common NSAIDs include: aspirin salsalate (Amigesic), diflunisal (Dolobid), ibuprofen (Motrin), ketoprofen (Orudis), nabumetone (Relafen), piroxicam (Feldene), naproxen (Aleve, Naprosyn,) diclofenac (Voltaren), indomethacin (Indocin), sulindac (Clinoril), tolmetin (Tolectin), etodolac (Lodine), ketorolac (Toradol), oxaprozin (Daypro), celecoxib (Celebrex).
Meds: Celebrex, Omeprazole, Liadla, Entocort EC 9mg/day, Vit D, Mulitvit, Omega 3's, Ambian, Neurontin.
 
 
 

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 7/30/2010 2:40 PM (GMT -7)   
LOL, I don't get all my info from the web: as I said,  my mom took Tramadol and developed an intestinal bleed. Stopped it and didn't bleed. Took it again and bled. Stopped and didn't. After a few rounds of this, she gave up on Tramadol. (She doesn't have Crohn's.) Most drug side effects - hers, for one, don't get reported to the FDA.
 
But it took me only two seconds to find this mention of gastrointestinal bleed for Ultram:
 
Also, whether Ultram or Ultram ER, the following gastrointestinal side effects ARE noted in the manufacturer's product descriptions on its web site: abdominal pain, vomiting, constipation, nausea, diarrhea.
 
 
The product sheet for Ultram ER adds pancreatitis to the list of potential side effects: http://www.ortho-mcneil.com/ortho-mcneil/shared/pi/ultram.pdf (And I guess you might have seen the recall notice for some lots of Ultram ER).
 
Clearly, this med does affect the GI tract.  
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:48 AM (GMT -7)
There are a total of 2,735,970 posts in 301,342 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
249 Guest(s), 12 Registered Member(s) are currently online.  Details
blueberrymuffin, TOOTY, tennisplayer, tickcheckguy, getting by, stevclemon, Ariel Smith, Mustard Seed, bdavis, Csweeney1002, teddydog, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer